Thursday, March 06, 2008

tamiflu and delirium


Tamiflu Label Updated with Neuropsychiatric Warning
The FDA and Roche Laboratories have revised the product label for Tamiflu (oseltamivir phosphate) to include a warning on possible neuropsychiatric events. The updated label is based on recommendations from the agency's Pediatric Advisory Committee meeting in November 2007.
Postmarketing reports indicate that some patients with influenza who were receiving Tamiflu had delirium and abnormal behavior leading to injury and even death. Most of the cases occurred in children and in Japan.
Although it's not clear whether Tamiflu caused these events, the label cautions clinicians to monitor their patients for abnormal behavior when taking the drug. Adverse events should be reported through the FDA's MedWatch site.
FDA alert (Free)
Tamiflu prescribing information (Free PDF)
FDA's MedWatch site (Free)

1 comment:

dark_one said...

My name is Mike Conlin and i would like to show you my personal experience with Tamiflu.

I am 26 years old. Have been on Tamiflu for 5 days now. This stuff ROCKS. I was running a 104 Fever ... felt like I was doing to die, was snapping at everyone, etc. I got home and took my first dose along with a dose of Robotussin for my cough. I woke up 3 hours later and my fever dropped from 103.7 to 99.3. It fluctuated a little after that but remained under 100. Body Aches were gone. I was sweating like a mad man but that was probably the fever breaking.

I have experienced some of these side effects-
Mild nausea .. almost puked on first dose. Also had mental fog going on. Concentration was difficult but my doctor forwarned me it makes you 'loopy'.

I hope this information will be useful to others,
Mike Conlin

Tamiflu Prescription Medication